MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Entrapment of Device (1212); Premature Activation (1484); Use of Device Problem (1670); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation findings of stent barb torn.Block h11: an advanix rx biliary preloaded stent was received for analysis.The advanix stent was returned fully deployed.Visual examination of the returned device found the push catheter suture hole, the stent suture hole and the stent barb were torn.No other damages were noted to the stent and delivery system.The damages noted to the push catheter suture hole, the stent suture hole and stent barb were most likely caused by the alleged adversities faced by the physician during device advancement.However, product analysis could not confirm the reported event of stent premature deployment, device entrapment and stent difficult to advance as the stent was returned deployed and therefore, functional capabilities could not be tested.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient and through the delivery system during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." the physician did not follow the steps cited in the ifu.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preloaded stent was to be used in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent and delivery system were advanced through the biopsy cap; however, the delivery system became difficult to advance.The physician pulled out the delivery system and noted that the stent was no longer attached to the delivery system.The stent was found inside the working channel of the scope.Another endoscope was used, and the procedure was completed with another advanix biliary stent.Note: this event has been deemed mdr reportable event based on the investigation result which revealed that the stent barb was torn.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation findings of stent barb torn.Block h11: an advanix rx biliary preloaded stent was received for analysis; the suture was not returned.The stent was received fully deployed.Visual and microscopic inspections found that the push catheter hole, the stent suture hole, and the stent barb were torn.No other problems were noted with the stent and the delivery system.Product analysis could not confirm the reported events of stent premature deployment, device entrapment of device or device component, and stent difficult to advance.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient and through the delivery system during the attempted deployment.However, the ifu states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." it is most likely that the stent was difficult to advance due to the guidewire not being retracted.Furthermore, it is possible that the same force applied when trying to deploy the stent resulted in the push catheter hole, the stent suture hole, and the stent barb being torn.The force used to deploy the stent could have also caused the stent barb to be deformed once the stent was tried to be deployed.Lastly, it is most likely that these problems caused the stent to be detached from the delivery system since the pressure applied to the device resulted in the stent suture hole and the push catheter suture hole being torn.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.Block h12: correction to the initial mdr in blocks h6 (evaluation result codes and evaluation conclusion codes) and h11 (device analysis) based on the investigation re-closed on september 10, 2024.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19661227
Report Number3005099803-2024-03183
Device Sequence Number20510156
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2026
Device Model NumberM00534690
Device Catalogue Number3469
Device Lot Number0033599459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown